MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; GLENOID HEAD INSERTER/IMPACTOR

ENCORE MEDICAL L.P. RSP; GLENOID HEAD INSERTER/IMPACTOR
Catalog Number 804-03-051
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - the tip of the inserter broke off inside of the implant.The implant is still in the patient.Surgery was completed but not with the ideal out come with the broken piece left in patient.
 
Additional Manufacturer Narrative
The reason for this compliant was to report the tip of the insertor broke off inside of the implant.This event occurred during surgery away from the patient.There was not another suitable device available, however, the incident did not cause a delay in surgery, surgery was completed as intended, and there was no risk or adverse event reported.The device was not made available to djo surgical for examination.The reported condition could possibly be a result of heavy use or misuse and care must be taken to avoid compromising their performance.Refer to the instrument ifu.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.Summary of complaints: 1 functional, 2 dull/worn, 6 threads damaged/galled, 3 broke/cracked/damaged.The lot number was not reported; therefore, this instrument could not be linked to a specific device history record (dhr) and the actual date of manufacture cannot be determined with confidence.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.

Brand Name
RSP
Common Device Name
GLENOID HEAD INSERTER/IMPACTOR
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9130288
Report Number1644408-2019-00950
Device Sequence Number2409601
Product Code HWA
UDI-Device Identifier00888912148184
UDI-Public(01)00888912148184
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
E241504
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-051
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR